Anxiety Community
Anxiety.. Hypertension.. and on Xanax currently.
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Anxiety.. Hypertension.. and on Xanax currently.

Hi. I had been taking Restyl (another brand name for Alprazolam) for 5 months, then switched to Xanax and took it for a month. Once I completed it, my doctor suggested I should be off medication for a week and then check my BP. Yeah, I have a rise in pressure sometimes. My doctor seems to think it's stress-related, and it's starting to make sense to me now as well that it could be it. Anyway, while I was off the med. I started experiencing some of the withdrawal symptoms, they're no fun. It can get pretty uncomfortable. I mostly felt everything was kind of unreal, a strange sort of feeling. Couple of nights ago my head felt a little heavy and tingling (I cannot explain this well, it's something like when you get the chills or how you feel when someone's tickling you but this was in my head - Has anyone ever experienced this, and do you think it's anxiety related?) .. I could not take it, and started worrying myself sick.. somewhat panicked, caved in and took one tablet of Xanax. I felt much better after like 20 minutes. My doctor says I should take it every few days, but I'm thinking perhaps I'll take it only when I need it. Is that harmful though, I mean if I go a few days without it and then only take it when necessary?

Also, does anyone experience hypertension (rise in BP) every now and then or maybe even everyday? I usually get it on and off, and it seems to come when I get a little too excited or stress. Lately I feel like I need the Xanax tablet at night to help me, and it does relax me.. and the pressure I feel in my head tends to fade. I just want to know that I'm not alone on this. Especially on this high BP thing, I dont hear much about it. But is it anxiety related? I had an MRI scan of the brain done around 3 months back.. it came back normal. My doc. got some tests done to rule out this thing, and everything's normal. So he personally feels it's due to my anxiety.

I'm 18 years old by the way.

I'd appreciate it if you guys could tell me if you've gone through any of this, or are. And if you could also answer some of the questions I have. Thanks a lot.
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Yes, anxiety can increase your bp.  The symtoms (symptoms) you are talking about after stopping the xanex sound like withdrawal symptoms to me.  If you take xanex daily, you should gradually taper off of it.  The head tingling is a common withdrawal symptom.  Since you are only 18, I would suggest you get off the xanex and never take it again.  IT is very addicting.  I've been on it for years and I cannot remember when I went from taking it every few days or when needed to being on it daily.  If you do need a benzo, try one of the other longer acting benzos like valium or klonopin, but then only when absolutely necessary.  Good luck.
Blank
463841_tn?1207442135
Thanks for your reply. Like I mentioned in my previous post.. I had gotten everything pretty much ruled out, and everything came back normal. So the rise in BP's most likely due to my anxiety. I'm on Xanax again.. I had started experiencing those head tingling/ticklish feeling, and so I caved and couldn't handle it.. so I've been taking a 0.5 mg of it every night for the past 4-5 days now. 20-30 minutes after I take it I find a relief, and it really helps.. and lasts till the next day until it starts wearing off, and that's when I start putting my mind to it again and find that same feeling returning + a rise in my BP, which I can feel in my head (perhaps due to tension). I'm wondering what I should do.. should I increase my dosage to 1 mg (as that's the dosage I was taking before stopping the med. and getting the withdrawal symptoms) as my body's used to that? Or do you think it's just tension and my state of mind being already so sensitive that I feel heavy-headed, slight rise in BP and the ticklish sensation in my head .. at the end of the day? My doctor suggests I need a change in lifestyle, and I haven't really done much for that. I need to engage myself in sports esp. I do not listen. I'd really like to start meditating as that's been proven quite effective, but I cant get around to doing it. It's not easy for me to sit in one place and just keep focus on my breathing for 10 minutes, let alone 5 minutes! I'm going to try though.

There's just all these questions in my mind. Some .. the ones I mentioned above. I'd appreciate it if someone could answer me, and perhaps assure me. So I know I'm not alone on this.

What's your case, have you or are you experiencing a rise in BP every now and then?
Blank
463841_tn?1207442135
And yes, it was supposed to be "Should I increase my dosage to 1 mg as my body's used to that.. and then really slowly taper it down, so as to not experience much benzo withdrawal"..
Blank
370181_tn?1408130715
Sorry to say this, but your doc was a bit of a buffoon for telling you to just stop your Xanax after being on it daily for 6 months! You simply can't do that with Xanax. That you began to experience w/d symptoms, took a Xanax and 20 minutes later (almost the EXACT amount of time it takes to get in your system) you felt relief, should have sent up the big red flags that you were being taken off the drug in the worst possible way. I am not a doctor nor a pharmacist, but after 6 months of a daily dose of Xanax, you can't just quit and begin taking it on a PRN (as needed) basis. You could take it PRN, I would guess, AFTER you had been completely and correctly weaned from it, but even then, as Summer123 so wisely said, try a different benzo like diazepam or klonopin, one that is nowhere near as "addicting" as Xanax and much easier to wean off when the time comes. As for the question of your blood pressure. Our BP fluctuates all day long and WILL spike if we get stressed. Was your blood pressure the reason your doc put you on the Xanax to begin with? Hmmmmm. I can't tell you to change your dosage........only your doctor can do that, and I would certainly set up an appointment with him to discuss not only your dose and the schedule, but a complete change of meds, done the RIGHT way. If he tells you to just stop the Xanax again, even if he IS changing you to something else, I would seek a second opinion. To change from Xanax to something else is best done in a "cross-over" regime. He should know what that is.
If I haven't addressed all your concerns here, please let me know and we'll try again. As a long time Xanax junkie, I really know what you're going through and what you're faced with.
Peace
Greenlydia  
Blank
Post a Comment
To
Recent Activity
937868_tn?1379188559
Blank
rana64, and nursegirl6572 commented on JGF25's status
44 mins ago
1110049_tn?1409405744
Blank
4Maddie44 commented on swabes's status
1 hr ago
973741_tn?1342346373
Blank
specialmom Enjoying the long weekend ... Comment
1 hr ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
6579347_tn?1388505968
Blank
mele48
TX
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
Avatar_f_tn
Blank
remar
st. louis, MO
358304_tn?1395085884
Blank
cnote
na, MO
Avatar_m_tn
Blank
Paxiled
Arlington, VA
6579347_tn?1388505968
Blank
mele48
TX